Home » Frequently asked Questions on Health » What is the reason for haematoma after angioplasty?

What is the reason for haematoma after angioplasty?

Q: I recently had coronary angiography. After angiography, my entire right thigh turned blue due to haematoma at the site of needle puncture. They diagnosed it haematoma after Doppler study and prescribed oral antibiotic (Ceftum 750 mg BD) for one week. But after one week, I am still having severe pain and swelling at the site of haematoma. What should I do now? Will it subside or some other treatment is required? I also want to know whether their diagnosis is correct or is it something else?

A:After angiography some times a little leak of blood from the puncture site may produce discoloration of the skin and collection of blood which is called haematoma. This is not an unusual event and can occur in a fair number of patients. I think if you give time, this clot will get dissolved automatically and everything will return to normal and no other form of treatment is generally required. However, if the swelling increases in size or the bluish discoloration spreads further then you may require further treatment which can only be decided on direct clinical examination.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------